Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Women's Health

Depo-Medrol injection

06/02/2011

Question:

I got an Depo-Medrol injection for bicep tendonitis and I got the realy bad bruise. Not that it is big but it is realy dark. It seems to be getting darker. It is not purple it is black. I had one before in my thumb but never had any bruise. How long does a bruise normaly last? If it is getting darker does that mean that it is going to fade soon? Any way to speed up the healing of the bruise?

Answer:

Unfortunately, bruises sometimes occur after receiving injections. A bruise is a discoloration of the skin caused by bleeding under the skin, most often when the small blood vessels under the skin break and leak their contents into the soft tissue. As the blood starts to be reabsorbed into the body, the color changes from red/blue to purple/black to yellow/green. Normally a bruise may last 10-14 days. Getting darker means that it will eventually fade. Unfortunately, at this stage, there is nothing you can do to speed up the healing of the bruise. Sometimes initially applying ice to the area may limit the bruising, but at this stage, it’s just a matter of time.

For more information:

Go to the Women's Health health topic, where you can:

Response by:

W. Fred Miser, MD W. Fred Miser, MD
Professor of Family Medicine
Director of Ohio State Medicine Residency Program
College of Medicine
The Ohio State University